Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 186, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 29, 2016, 7:08 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- May 29, 2016, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bowie County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.3
The text
As transmitted.
207
WUUS54 KSHV 300008
SVRSHV
TXC037-343-387-449-300100-
/O.NEW.KSHV.SV.W.0186.160530T0008Z-160530T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
NORTHERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN TITUS COUNTY IN NORTHEASTERN TEXAS...
WEST CENTRAL BOWIE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 800 PM CDT
* AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WILKERSON...OR NEAR BOXELDER...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...WILKERSON...AVERY...ANNONA...
CUTHAND...LYDIA...HARTS BLUFF AND ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3344 9518 3374 9489 3346 9448 3334 9478
3335 9480 3337 9481 3332 9481 3331 9486
TIME...MOT...LOC 0007Z 226DEG 11KT 3340 9489
HAIL...1.25IN
WIND...60MPH
$$
FB2 follow-up statements
643
WWUS54 KSHV 300025
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SUN MAY 29 2016
TXC037-343-387-449-300100-
/O.CON.KSHV.SV.W.0186.000000T0000Z-160530T0100Z/
RED RIVER TX-MORRIS TX-TITUS TX-BOWIE TX-
725 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RED RIVER...NORTHERN MORRIS...NORTHEASTERN TITUS AND
WEST CENTRAL BOWIE COUNTIES...
AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOXELDER...
MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...WILKERSON...AVERY...ANNONA...
CUTHAND...LYDIA...HARTS BLUFF AND ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3344 9518 3374 9489 3346 9448 3334 9478
3335 9480 3337 9481 3332 9481 3331 9486
TIME...MOT...LOC 0024Z 241DEG 7KT 3340 9487
HAIL...1.25IN
WIND...60MPH
$$
FB751
WWUS54 KSHV 300044
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT SUN MAY 29 2016
TXC037-343-387-449-300100-
/O.CON.KSHV.SV.W.0186.000000T0000Z-160530T0100Z/
RED RIVER TX-MORRIS TX-TITUS TX-BOWIE TX-
744 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RED RIVER...NORTHERN MORRIS...NORTHEASTERN TITUS AND
WEST CENTRAL BOWIE COUNTIES...
AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOXELDER...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...WILKERSON...AVERY...ANNONA...
CUTHAND...LYDIA...HARTS BLUFF AND ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3344 9518 3374 9489 3346 9448 3334 9478
3335 9480 3337 9481 3332 9481 3331 9486
TIME...MOT...LOC 0043Z 233DEG 11KT 3343 9482
HAIL...0.75IN
WIND...60MPH
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:16 PM CDT, 52 minutes earlier.
Area forecast discussion, May 29, 6:16 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 616 PM CDT SUN MAY 29 2016 .AVIATION... Isolated thunderstorms North of ktxk, keld and kmlu could near the aforementioned sites later this evening, and have therefore inserted at VCTS. Isolated thunderstorms have also developed West of ktyr and kggg, so it is worth inserting a VCTS. Will of course amend as necessary. Computer models hint at the shower and thunderstorm activity diminishing shortly after sunset and this is reflected in this TAF package. MVFR to IFR VIS due to fog may occur overnight particularly at kmlu, ktxk, klfk and keld. Can not rule out FEW-SCT MVFR cigs as well. && .PREV DISCUSSION... /issued 356 PM CDT SUN MAY 29 2016/ DISCUSSION... Low clouds West are lifting and thinning with mid to upper 80s. 90 plus in much of our East as expected late this morning. HRRR and GFS still bringing some development along I-30 down into Northern Caddo and Bossier 00-06z now. We will keep slight and added chance pops late this afternoon as a weakness seen on water vapor over NE TX attm moves overhead at peak heating. Also a southward moving outflow out of AR. Our surface winds remain light and all over the dial at 5mph, but are E/SE up to 10kft. Any isolated or scattered Thunderstorms would likely move West early and end up outflow driven to the NE as they build into the mid levels steering in the Westerlies remain strong from 15kft on up for any spreading tower anvils where excellent outflow is from the W/NW at 70KTS. We are just watching a new development West of Smith and Wood moving to the NE. Tops already at 40kft. The water vapor is showing that weakness aloft over NE TX plugging into our heating. If Thunder roars, move indoors. Any storms would be brief half hour or so. We are looking for increased coverage each day including our national Memorial Day holiday with 2 or 3 out of 10 Old Glory's wet. The short work week that follows continues a wet trend and even on into next weekend rainfall totals look manageable with few issues in this highly evaporative heat. /24/ PREV DISCUSSION... /issued 1243 PM CDT SUN MAY 29 2016/ AVIATION... All terminal locations enjoying vfr conditions this afternoon but cu field is growing across the region. Latest watervapor imagery showing a remnant mcv spinning across the Middle Red River Valley of Ne Tx into S Ok and this feature will continue to move slowly eastward throughout the afternoon/evening. Already seeing some widely scattered convection across portions of Sw Ar and 12z progs hinting at this possibility developing in the vicinity of the Txk airport as well later this afternoon. Made mention of this in the 18z taf package with confidence not high enough to include any similar mention across the other terminals. Any convection should dissipate this evening to our north. Added some vsby restrictions in a few terminals after midnight which should hang around through 14z on Mon before vfr conditions continue. Winds should be light and variable for the remainder of the day...becoming light or calm overnight with a southeast wind prevailing through the morning hours Mon less than 10kts. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 70 87 / 20 20 20 30 MLU 70 90 69 89 / 10 30 20 30 DEQ 66 85 66 84 / 30 30 20 40 TXK 68 86 67 86 / 30 30 20 30 ELD 68 88 67 87 / 30 30 20 30 TYR 70 86 69 85 / 20 40 20 30 GGG 69 86 67 86 / 20 30 20 30 LFK 69 87 67 87 / 20 20 20 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 29/24/13
Hazardous weather outlook, May 29, 11:59 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT SUN MAY 29 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1159 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR NORTHERN LOUISIANA...EASTERN TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND THIS EVENING AS AN UPPER LOW OVER NORTHEAST TEXAS INTERACTS WITH DAYTIME HEATING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS AREAWIDE MEMORIAL DAY AND ON THROUGH THE SHORT WORK WEEK INTO SATURDAY. HOWEVER...THE BEST CHANCES FOR RAIN SHOULD BE FROM LATE TUESDAY THROUGH LATE FRIDAY. THE STRONGEST STORMS ARE EXPECTED LATE TUESDAY THROUGH THURSDAY AS A COLD FRONT SLOWLY APPROACHES AND MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. LAZ013-014-017>022-TXZ167-301700- JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1159 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND FOR DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS AREAWIDE MEMORIAL DAY AND ON THROUGH THE SHORT WORK WEEK...INTO SATURDAY. HOWEVER...THE BEST CHANCES FOR RAIN SHOULD BE FROM LATE TUESDAY THROUGH LATE FRIDAY. THE STRONGEST STORMS ARE EXPECTED LATE TUESDAY THROUGH THURSDAY AS A COLD FRONT SLOWLY APPROACHES AND MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
In the hours before
Special weather statement, May 29, 7:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT SUN MAY 29 2016
TXZ096-097-109-300045-
RED RIVER TX-TITUS TX-BOWIE TX-
701 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER...
NORTHEASTERN TITUS AND NORTHWESTERN BOWIE COUNTIES UNTIL 745 PM
CDT...
AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILKERSON...OR NEAR BOXELDER...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...AVERY...ANNONA...CUTHAND...
LYDIA...HARTS BLUFF...ALMONT...ENGLISH AND BEAVERDAMS.
LAT...LON 3374 9487 3353 9442 3332 9473 3333 9474
3332 9475 3332 9478 3333 9478 3334 9479
3335 9478 3337 9481 3329 9481 3328 9483
3346 9512
TIME...MOT...LOC 0000Z 226DEG 11KT 3340 9491
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:01 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| May 29, 7:35 PM CDT | Areal Flood Advisory | SHV | Red River, Titus | 115 min |
| May 29, 8:44 PM CDT | Special Weather Statement | SHV | Bowie | 61 min |
| May 29, 8:57 PM CDT | Areal Flood Advisory | SHV | Bowie | 2 hr |
| May 29, 10:16 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| May 30, 12:19 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 8 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.